Title of article :
The hypoelliptic Laplacian on a compact Lie group
Author/Authors :
Jean-Michel Bismut، نويسنده ,
Issue Information :
روزنامه با شماره پیاپی سال 2008
Pages :
43
From page :
2190
To page :
2232
Abstract :
Let G be a compact Lie group, and let g be its Lie algebra. In this paper, we produce a hypoelliptic Laplacian on G × g, which interpolates between the classical Laplacian of G and the geodesic flow. This deformation is obtained by producing a suitable deformation of the Dirac operator of Kostant.We show that various Poisson formulas for the heat kernel can be proved using this interpolation by methods of local index theory. The paper was motivated by papers by Atiyah and Frenkel, in connection with localization formulas in equivariant cohomology and with Kac’s character formulas for affine Lie algebras. In a companion paper, we will use similar methods in the context of Selberg’s trace formula
Keywords :
Index theory and relatedfixed point theorems , Infinite-dimensional Lie groups and their Lie algebras , Hypoelliptic equations
Journal title :
Journal of Functional Analysis
Serial Year :
2008
Journal title :
Journal of Functional Analysis
Record number :
839729
Link To Document :
بازگشت